Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Characterizations of continua in which connected subsets are arcwise connected

Author: E. D. Tymchatyn
Journal: Trans. Amer. Math. Soc. 222 (1976), 377-388
MSC: Primary 54F20
MathSciNet review: 0423318
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The purpose of this paper is to give several characterizations of the continua in which all connected subsets are arcwise connected. The methods used are those developed by B. Knaster and K. Kuratowski, G. T. Whyburn and the author. These methods depend on Bernstein’s decomposition of a topologically complete metric space into totally imperfect sets and on Whyburn’s theory of local cutpoints. Some properties of connected sets in finitely Suslinian spaces are obtained. Two questions raised by the author are answered. Several partial results of Whyburn are obtained as corollaries of the main result.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54F20

Retrieve articles in all journals with MSC: 54F20

Additional Information

Keywords: Arcwise connected, hereditarily locally connected, continua, cutpoints
Article copyright: © Copyright 1976 American Mathematical Society